MAUDE Adverse Event Report: CONMED LARGO STERLING; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO STERLING; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number H9110
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, h9110, sterling spherical bur, 3.5 mm, was being used on (b)(6) 2024 and ¿the doctor uses the shaver burr until shavings begin to come out, the doctor removes the input and realizes that a piece is missing that was left inside the patient and that he was later able to remove.".There was no impact or injury for the patient.The procedure was completed with an alternate same device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.If the device is returned, at a later date, the investigation may be updated and reanalyzed.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 14 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: running standard shaver blades above 6,000 rpm may generate excessive particulate.Only ultra series shaver blades are intended to run 12,000 rpm maximum speed.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damage.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, h9110, sterling spherical bur, 3.5 mm, was being used on (b)(6) 2024 and ¿the doctor uses the shaver burr until shavings begin to come out, the doctor removes the input and realizes that a piece is missing that was left inside the patient and that he was later able to remove." there was no impact or injury for the patient.The procedure was completed with an alternate same device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
STERLING
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key21018226
Report Number1017294-2024-00164
Device Sequence Number9951771
Product Code GFF
UDI-Device Identifier10845854012802
UDI-Public(01)10845854012802(17)290213(10)1370931
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH9110
Device Lot Number1370931
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic